Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


STI Prospects
Mar 30, 2002

I have been HIV+ for 2.5 years. Started meds 20 weeks ago and went from VL of 935,000 to 44 in 16 weeks. CD4 zoomed up to 1154. What are the chances that my VL would increase dramatically if I stopped meds? I know that sometimes the VL jumps dramatically and in other cases it increases very slowly, allowing months or even years off the meds. Is there any way to know what will happen based on the initial response to meds? Thanks!

Response from Dr. Aberg

You did not state what your CD4 count was to begin with. There are several studies exploring structured treatment interruptions or pulse therapy which you may be interested in. Stopping your therapy will result in viral rebound. In fact some people experience a flu like illness a few weeks after they stop meds. I cannot tell you how soon you would experience viral rebound after you stop because it is variable and some individuals have remained undetectable for a few months, but most people rebound within a month. The question you are asking is a very important one and one we are trying to still define. If you have access to a clinical trial studying pulse therapy or structured treatment interruptions, I encourage you to learn more and see if this would be of interest to you.



Previous
Xanax and sustiva/Trizivir???
Next
Important Questions?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement